Just a reminder: having high thyroid hormones feels a lot like being very anxious and worried, and any worry you have will be amplified by your hyper-thyroid state. Right now I am at a very relaxed time in my life - on holiday, only my husband and I home, nothing much on my to-do list - A few days ago I reduced my tapazole dosage, and within 24 hours I was walking around the house feeling incredibly anxious. It took me about 6 hours to realize that the only thing wrong was that my hormone levels were changing. I remembered the same feeling from the last time I reduced the tapazole dosage. Already things are leveling out - there was just one day when I really felt off.
Thanks for the encouragement. I'm back to wait and see as I had the blood work retested and added the antigen test as well.
I've decided to pace myself with the worry and discouragement. This whole process will take time and I need to be grateful that my doctor caught it at all. (Failing that, my doctor gave me a prescription for 15 Xanax tablets!)
Hi, I was diagnosed with Graves a little over a year ago. I am taking Tapazole and all of my bloodtests are slowly moving in the right direction, which is great. I just saw my endocrinologist yesterday and he has reduced the Tapazole dosage again, with the hopes of moving me into remission. From my initial diagnosis, I would say it took 6 months before I felt "good". So my recommendation would be to give yourself some time - don't expect to take a pill and be better immediately. It will take a bit of time for your body to recover from the high thyroid hormones you have had. The good news is that the drugs generally do help you feel better, emotionally and physically. Like you, I did not have the weight loss side effect. From the reading I have done, I suspect this is a good thing, as a lot of hyperthyroidism weight loss seems to be muscle rather than fat.
Hang in there. We've all been there in this group. I got lucky and after being on meds for a few years, I did go into remission. Be patient, do some research and try to get enough sleep. I remember that stage. When your hormones are in better control, your emotions will follow.
Ultra-Mom running strong I am endurance
Member of: Buff Boomers, Biggest Loser Fans, Geocachers for Weightloss, Spark Califonia.
Team Leader: Hyperthyroidism or Graves Disease
...tomorrow is a new day with no mistakes in it yet. ~~~ LM Montgomery, Anne of Green Gables
I was just diagnosed with Graves. I meet with my doctor (who ordered thryoid tests because I am constipated; how lucky is that) tomorrow to discuss a treatment plan. I have decided on antithyroid meds. I have an appointment with an opthamologist Sept. 12.
My emotions are all over the place and my irratability is off the charts (hint there is a 2-foot cutout of a flying monkey on my office wall)
I could use some encouragement. Remission is possible and this is just one more step in taking care of myself, right?
Thanks in advance.
Is it petty to wish I had the losing weight symptom? Yes, but there it is.
SparkPeople, SparkCoach, SparkPages, SparkPoints, SparkDiet, SparkAmerica, SparkRecipes, DailySpark, and other marks are trademarks of SparkPeople, Inc. All Rights Reserved. No portion of this website can be used without the permission of SparkPeople or its authorized affiliates.
SPARKPEOPLE is a registered trademark of SparkPeople, Inc. in the United States, European Union, Canada, and Australia. All rights reserved.